MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Codes Difficult to Remove (1528); Intermittent Loss of Power (4016)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr was difficult to remove.The target lesion was located in the severely tortuous and severely calcified right coronary artery.A 1.75mm rotalink plus was selected for use.After the ablation was completed, the stall lamp was turned on during dynaglide mode and the device could not be removed.So, both rotawire and rotaburr were removed together and the procedure was completed using this device.No complications were reported and there was no patient injury.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of the rotablator rotalink plus atherectomy device.The burr catheter was received attached to the advancer unit.The advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically examined.Inspection of the device presented no damage or irregularities.Functional testing was performed by attempting to rotate the drive shaft and the drive shaft was able to be rotated.The rotalink advancer was connected to the rotablator control console system.The rotablator advancer was able to reach optimum speed with no stalling or speed issues and no abnormal noises or leaks.The device was then placed in dynaglide and it ran with no stalling or speed issues too.Product analysis did not confirm the reported event, as the device was able to run in ablation and dynaglide modes with no stalling or speed issues.
 
Event or Problem Description

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11172639
Report Number2134265-2021-00318
Device Sequence Number3563340
Product Code MCX
UDI-Device Identifier08714729228370
UDI-Public08714729228370
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2021
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0023978553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer02/19/2021
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER - 6F JR 4.0; GUIDE CATHETER - 6F JR 4.0